Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 15, 2005, 5:24 PM CDT for Lee County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 15, 2005, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lee County, AR
The radar
The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 152224 FFWMEG ARC077-160030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 524 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... LEE COUNTY IN EASTERN ARKANSAS * UNTIL 730 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRICKEYS AND MARIANNA. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3468 9088 3468 9060 3489 9042 3489 9079 $$
1 follow-up statement
000 WGUS74 KMEG 152328 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 627 PM CDT FRI JUL 15 2005 ARC077-152337- LEE AR- 627 PM CDT FRI JUL 15 2005 ...THE FLASH FLOOD WARNING FOR LEE COUNTY IS CANCELLED... THE RAINFALL THAT PROMPTED THE WARNING HAS WEAKENED SIGNIFICANTLY. LAT...LON 3468 9088 3468 9060 3489 9042 3489 9079 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:45 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 15, 3:45 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT FRI JUL 15 2005 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ACROSS THE MID-SOUTH THIS AFTERNOON. THIS CONVECTION HAS DEVELOPED ALONG A WEAK SURFACE TROUGH WHICH BISECTS THE REGION AND IN RESPONSE TO AN UPPER LEVEL TROUGH AXIS ALONG WITH DAYTIME HEATING. OTHER CONVECTION FURTHER SOUTH HAS ALSO INITIATED ALONG OLD OUTFLOW BOUNDARIES LEFT AROUND FROM CONVECTION THAT OCCURRED EARLIER THIS MORNING. EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING WITH A REDUCTION IN THE OVERALL COVERAGE LATER TONIGHT WITH THE LOSS OF DAYTIME HEATING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN (HIGH PWATS)...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ALTHOUGH A FEW STORMS MAY BECOME STRONG...THINK THAT MOST WILL STAY BELOW SEVERE LIMITS...ALTHOUGH CANNOT COMPLETELY RULE OUT AN ISOLATED PULSE SEVERE STORM IN AREAS THAT RECEIVED GOOD HEATING AND RESULTANT POCKETS OF INCREASED INSTABILITY. TEMPERATURES THIS AFTERNOON HAVE BEEN HELD BACK ACROSS MOST AREAS DUE TO THE CLOUD COVER AND SCATTERED THUNDERSTORMS. THIS WEATHER PATTERN WILL CONTINUE INTO SATURDAY...WITH THE UPPER TROUGH AXIS REMAINING ORIENTED OVER THE AREA. EXPECT ANOTHER DAY SIMILAR TO TODAY...WITH SCATTERED THUNDERSTORMS DEVELOPING ALONG OLD MESOSCALE SURFACE BOUNDARIES...ESPECIALLY DURING THE MAXIMUM HEATING OF THE DAY. THINK THAT TEMPERATURES WILL REACH INTO THE UPPER 80S AGAIN ON SATURDAY...WITH WIDE RANGES IN AFTERNOON TEMPERATURES BASED UPON WHERE ONGOING CONVECTION EXISTS. IN ADDITION...WITH A VERY MOIST AIRMASS IN PLACE AND PRECIPITABLE WATER VALUES NEARING 2 INCHES...CANNOT RULE OUT A HEAVY RAIN POTENTIAL WITH ANY SLOW MOVING THUNDERSTORMS. THE BERMUDA HIGH OFF OF THE SOUTHEAST U.S. COAST TODAY WILL BUILD WESTWARD FOR SUNDAY AND INTO THE FIRST PART OF NEXT WEEK. THIS WILL ALLOW FOR DRIER MID LEVEL AIR TO MOVE OVER THE AREA AND WITH UPPER LEVEL HEIGHT RISES SHOULD LEAD TO MORE SUBSIDENCE OVER THE REGION. ALTHOUGH DIURNAL CONVECTION CANNOT BE RULED OUT FOR THE END OF THE WEEKEND AND EARLY NEXT WEEK...THE OVERALL CHANCES AND COVERAGE WILL BE DIMINISHED. AN UPPER LEVEL SHORTWAVE TROUGH NOW MOVING INTO THE PACIFIC NORTHWEST WILL MOVE EAST THROUGH THE WEEKEND ACROSS THE NORTHERN PLAINS AND AMPLIFY THROUGH THE BEGINNING OF NEXT WEEK. THIS WILL HELP TO SEND A COLD FRONT TOWARDS THE AREA ON MONDAY NIGHT AND TUESDAY. THE UPPER TROUGH WILL BEGIN TO DE-AMPLIFY BY MID-WEEK CAUSING THE FRONT TO STALL ALONG OUR NORTHERN PERIPHERY ON TUESDAY AND WASH OUT BY WEDNESDAY. HAVE RAISED POPS A BIT ON TUESDAY TO ACCOUNT FOR THUNDERSTORM DEVELOPMENT IN ASSOCIATION WITH THE FRONT. UPPER LEVEL RIDGING WILL AGAIN BUILD OVER THE AREA FOR THE END OF NEXT WEEK WITH DRY WEATHER AND INCREASING SUMMER HEAT EXPECTED. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. JLH
Hazardous weather outlook, Jul 15, 3:52 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 352 PM CDT FRI JUL 15 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-161000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 352 PM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF THE MID-SOUTH THIS AFTERNOON AND EVENING. A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE AREA AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS. SOME FLASH FLOODING WILL BE POSSIBLE WITH STATIONARY OR SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE OVER PORTIONS OF THE AREA ON SATURDAY WITH A HEAVY RAIN AND FLASH FLOOD POTENTIAL CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT AREAS WHERE FLASH FLOODING OCCURS OR WHERE ONE INCH OR GREATER HOURLY RAINFALL TOTALS ARE RECORDED. JLH
In the hours before
Local storm report, Jul 15, 5:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD MEMPHIS 34.93N 90.14W
07/15/2005 DESOTO MS PUBLIC
PUBLIC REPORT OF CAR BEING MOVED BY RUNOFF.
&&
DSVNearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.